MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G30475
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
As originally reported, the user confirmed that the package of a hiwire nitinol hydrophilic wire guide device was intact before opening it.The device was removed from the package and submerged in sterile saline to activate the coating.During the unspecified procedure, the wire guide was removed from its holder and was observed to have an uneven twisted appearance.The user replaced the wire guide with a new one to continue the procedure.The observation was made prior to patient contact.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.The device was returned to cook for investigation on 01jun2025.The device was then sent to the supplier for a supplier investigation.According to the supplier investigation on 24jul2025, the polymer jacket of the wire guide had separated.
 
Additional Manufacturer Narrative
Summary of event: as originally reported, the user confirmed that the package of a hiwire nitinol hydrophilic wire guide device was intact before opening it.The device was removed from the package and submerged in sterile saline to activate the coating.During the procedure, the wire guide was removed from its holder and was observed to have an uneven twisted appearance.The user replaced the wire guide with a new one to continue the procedure.The observation was made prior to patient contact.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.The device was returned to cook for investigation on 01jun2025.The device was then sent to the supplier for a supplier investigation.According to the supplier investigation on 24jul2025, the polymer jacket of the wire guide had separated.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The distal tip appeared to be bent and scuffed, and under magnification it appeared the coating had been scuffed and scraped.There was no jacket damage observed.The wire guide was stuck in the holder, to prevent possible damage the wire guide was left in the holder for evaluation by the supplier.The returned complaint device was reviewed by the supplier who noted kink damage at 33.2cm from the distal tip and also presented skived/cut damage to the jacket at 38.3cm to 42.3cm from the distal tip.The supplier indicated the nature and the extent of the skived/cut damage is representative of applying excessive and/or forceful manipulation to the device while removing it from the dispenser hoop without proper hydration.The instructions for use supplied with the device states "the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution." it was reported the wire guide was immersed in sterile saline for activation prior to removing it from the holder.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found three additional complaints for this lot number.The product ifu states instructions for activating hydrophilic coating: the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.1.Prior to using the wire guide, fill a syringe with sterile water or sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.) a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned device, supplier investigation, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of additional non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded a cause for the complaint cannot be established.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22833890
Report Number1820334-2025-01014
Device Sequence Number9523128
Product Code OCY
UDI-Device Identifier00827002304758
UDI-Public(01)00827002304758(17)260109(10)71003334
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2026
Device Model NumberG30475
Device Catalogue NumberHWAS-035150
Device Lot Number71003334
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Initial Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown